Alert archive / Colorado / Winter Storm Warnings in 2015

Winter Storm Warning 12, NWS Denver/Boulder, CO

May 18, 20159 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at May 18, 2015, 10:34 AM MDT for 9 counties in Colorado. It took effect at May 18, 2015, 6:00 PM MDT. It was in force for 24 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 18, 2015, 10:34 AM MDT (16:34 UTC)
In effect from
May 18, 2015, 6:00 PM MDT
Expired
May 19, 2015, 6:00 PM MDT
In force
24 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:00 AM MDTSNOW 23 W Conifer, CO
May 19, 7:00 AM MDTSNOW 2.76 Nnw Bailey, CO
May 19, 7:00 AM MDTSNOW 3.87 Wnw Lake George, CO
May 19, 7:00 AM MDTSNOW 73 Se Breckenridge, CO24-HR STORM TOTAL
May 19, 8:00 AM MDTSNOW 6.12 Sse Breckenridge, COSNOWFALL SINCE 6 PM MONDAY EVENING.
May 19, 8:11 AM MDTSNOW 33 Nne Bailey, COELEVATION 8540 FT.
May 19, 9:45 AM MDTHEAVY SNOW 14N Fairplay, COSTORM TOTAL SINCE 11 PM LAST NIGHT. POWER OUTAGES ALSO REPORTED IN FAIRPLAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WWUS45 KBOU 181634
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1034 AM MDT MON MAY 18 2015

...HEAVY SNOW EXPECTED IN THE HIGHER MOUNTAINS TONIGHT AND
TUESDAY...

.ANOTHER MOIST STORM SYSTEM WILL MOVE ACROSS COLORADO TONIGHT AND
TUESDAY. TEMPERATURES WILL BE WARM ENOUGH FOR RAIN IN MOST
AREAS...BUT THE SNOW LEVEL IS EXPECTED TO LOWER TO BETWEEN 8 AND
10 THOUSAND FEET. HEAVY WET SNOW IS EXPECTED IN THE HIGHER
MOUNTAINS. TRAVEL OVER THE HIGHER PASSES MAY BE IMPACTED DUE TO
THE HEAVY SNOWFALL...WHILE AT LOWER ELEVATIONS WARMER ROADS WILL
LIMIT THE IMPACT.

COZ033-034-190245-
/O.UPG.KBOU.WS.A.0009.150519T0000Z-150520T0000Z/
/O.NEW.KBOU.WS.W.0012.150519T0000Z-150520T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1034 AM MDT MON MAY 18 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE INTO TUESDAY
  BEFORE DECREASING TUESDAY AFTERNOON. THE HEAVIEST SNOW WILL FALL
  FROM LATER THIS EVENING THROUGH TUESDAY MORNING. 

* SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY
  SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES.  

* WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER 
  ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE 
  HEAVIER SNOW SHOWERS. 

* IMPACTS...ROADS AT HIGHER ELEVATIONS WILL LIKELY BECOME SLUSHY 
  OR SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT 
  IN THE HEAVIER SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
4 follow-up statements
159 
WWUS45 KBOU 190222
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
822 PM MDT MON MAY 18 2015

...HEAVY SNOW EXPECTED IN THE HIGHER MOUNTAINS TONIGHT AND
TUESDAY...

.ANOTHER MOIST STORM SYSTEM WILL MOVE ACROSS COLORADO TONIGHT AND
TUESDAY. TEMPERATURES WILL BE WARM ENOUGH FOR RAIN IN MOST
AREAS BELOW 9000 FEET. HEAVY WET SNOW IS EXPECTED IN THE HIGHER
MOUNTAINS. TRAVEL OVER THE HIGHER PASSES MAY BE IMPACTED DUE TO
THE HEAVY SNOWFALL...WHILE AT LOWER ELEVATIONS WARMER ROADS WILL
LIMIT THE IMPACT.

COZ033-034-191030-
/O.CON.KBOU.WS.W.0012.000000T0000Z-150520T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
822 PM MDT MON MAY 18 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT
TUESDAY...

* TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE INTO TUESDAY 
  BEFORE DECREASING TUESDAY AFTERNOON. THE HEAVIEST SNOW WILL 
  FALL FROM LATER THIS EVENING THROUGH TUESDAY MORNING. 

* SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY 
  SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. 

* WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER 
  ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE 
  HEAVIER SNOW SHOWERS. 

* IMPACTS...ROADS AT HIGHER ELEVATIONS WILL LIKELY BECOME SLUSHY 
  OR SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT 
  IN THE HEAVIER SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
298 
WWUS45 KBOU 190548
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1148 PM MDT MON MAY 18 2015

...HEAVY SNOW EXPECTED IN THE HIGHER MOUNTAINS TONIGHT AND
TUESDAY...

.ANOTHER MOIST STORM SYSTEM WILL MOVE ACROSS COLORADO TONIGHT AND
TUESDAY. TEMPERATURES WILL BE WARM ENOUGH FOR RAIN TONIGHT IN
MOST AREAS BELOW 9000 FEET. HEAVY WET SNOW IS EXPECTED IN THE
HIGHER MOUNTAINS. TRAVEL OVER THE HIGHER PASSES MAY BE IMPACTED
DUE TO THE HEAVY SNOWFALL...WHILE AT LOWER ELEVATIONS WARMER ROADS
WILL LIMIT THE IMPACT. THE SNOW LEVEL WILL FALL BELOW 9000 FEET
TUESDAY MORNING WITH LIGHT SNOW ACCUMULATION POSSIBLE IN THE
FOOTHILLS. 

COZ033-034-191515-
/O.CON.KBOU.WS.W.0012.000000T0000Z-150520T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1148 PM MDT MON MAY 18 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT
TUESDAY...

* TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE INTO TUESDAY
  BEFORE DECREASING TUESDAY AFTERNOON. THE HEAVIEST SNOW WILL FALL
  LATE TONIGHT THROUGH TUESDAY MORNING.

* SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY 
  SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. 

* WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER 
  ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE 
  HEAVIER SNOW SHOWERS. 

* IMPACTS...ROADS AT HIGHER ELEVATIONS WILL BECOME SLUSHY OR
  SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN
  THE HEAVIER SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ037-191515-
/O.NEW.KBOU.WW.Y.0018.150519T0548Z-150519T1800Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE...
SOUTH PARK
1148 PM MDT MON MAY 18 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT
TUESDAY.

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL TONIGHT
  AND DECREASE TUESDAY MORNING.

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 9000 FEET...LOWER
  ELEVATIONS IN PARK COUNTY WILL SEE MIX OF RAIN AND SNOW WHICH
  WILL LIMIT SNOW ACCUMULATIONS. 

* IMPACTS...ROADS AT HIGHER ELEVATIONS WILL BECOME SLUSHY OR
  SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN
  THE HEAVIER SHOWERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
157 
WWUS45 KBOU 191310
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
710 AM MDT TUE MAY 19 2015

...HEAVY SNOW TO CONTINUE IN THE HIGHER MOUNTAINS TODAY...

COZ033-034-191900-
/O.CON.KBOU.WS.W.0012.000000T0000Z-150520T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
710 AM MDT TUE MAY 19 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE INTO TUESDAY 
  BEFORE DECREASING TUESDAY AFTERNOON. THE HEAVIEST SNOW WILL 
  FALL LATE TONIGHT THROUGH TUESDAY MORNING. 

* SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY 
  SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. 

* WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER 
  ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE 
  HEAVIER SNOW SHOWERS. 

* IMPACTS...ROADS ABOVE 9000 FEET ARE LIKELY SLUSHY OR SNOWPACKED
  WITH ROADS ABOVE 10000 FEET SNOWPACKED WITH LOW VISIBILITY DUE
  TO BLOWING SNOW. LOW VISIBILITIES MAY ALSO MAKE TRAVEL
  DIFFICULT IN THE HEAVIER SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ037-191800-
/O.CON.KBOU.WW.Y.0018.000000T0000Z-150519T1800Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE...
SOUTH PARK
710 AM MDT TUE MAY 19 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* TIMING...SNOW THIS MORNING...HEAVY AT TIMES...WILL DECREASE BY
  NOON. HOWEVER...SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH
  THE DAY ABOVE 9000 FEET.

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 9000 FEET...LOWER 
  ELEVATIONS IN PARK COUNTY WILL SEE MIX OF RAIN AND SNOW WHICH 
  WILL LIMIT SNOW ACCUMULATIONS. 

* IMPACTS...ROADS AT HIGHER ELEVATIONS WILL BECOME SLUSHY OR 
  SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN 
  THE HEAVIER SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
291 
WWUS45 KBOU 191802
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1202 PM MDT TUE MAY 19 2015

...HEAVY SNOW TO CONTINUE IN THE HIGHER MOUNTAINS TODAY...

COZ037-191915-
/O.EXP.KBOU.WW.Y.0018.000000T0000Z-150519T1800Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE...
SOUTH PARK
1202 PM MDT TUE MAY 19 2015

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY...

HEAVIER WIDESPREAD SNOW HAS DIMINISHED TODAY. HOWEVER...STILL
EXPECT SCATTERED TO NUMEROUS SNOW SHOWERS THIS AFTERNOON ACROSS
SOUTH PARK...WHERE THERE WILL BE ISOLATED POCKETS OF REDUCED
VISIBILITY AND SNOWFALL RATES OF UP TO AN INCH AN HOUR UNDER
HEAVIER SHOWERS AND POSSIBLE THUNDERSTORMS. SNOW LEVELS WILL
REMAIN AROUND 8500 TO 9000 FEET.

$$

COZ033-034-200000-
/O.CON.KBOU.WS.W.0012.000000T0000Z-150520T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1202 PM MDT TUE MAY 19 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* TIMING...SNOW WILL CONTINUE EARLY THIS AFTERNOON WITH A FEW
  HEAVIER SHOWERS POSSIBLE. SNOW WILL BE DIMINISHING THIS EVENING. 

* TOTAL SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE
  HEAVY SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. A
  FEW HEAVIER SHOWERS OR POSSIBLE THUNDERSTORMS THIS AFTERNOON
  WILL PRODUCE UP TO AN INCH PER HOUR OR LESS RATES...BUT THESE
  WILL BE LOCALIZED.

* WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER 
  ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE 
  HEAVIER SNOW SHOWERS. 

* IMPACTS...ROADS ABOVE 9000 FEET ARE LIKELY SLUSHY OR 
  SNOWPACKED WITH ROADS ABOVE 10000 FEET SNOWPACKED WITH LOW 
  VISIBILITY DUE TO BLOWING SNOW. LOW VISIBILITIES MAY ALSO MAKE 
  TRAVEL DIFFICULT IN THE HEAVIER SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at May 18, 4:02 AM MDT, 6 hours 32 minutes earlier.

Area forecast discussion, May 18, 4:02 AM MDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
402 AM MDT MON MAY 18 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 402 AM MDT MON MAY 18 2015

COLD FRONT PUSHED THROUGH OVERNIGHT AND IS PRODUCING A MOIST
NORTHEAST UPSLOPE FLOW OVER NORTHEAST COLORADO. LOW CLOUDS HAVE
FORMED ALREADY BEHIND THE FRONT. THERE IS ENOUGH LIFT BEHIND IT TO
TRIGGER ISOLATED SHOWERS OVER SOUTHERN PARTS OF THE AREA AND ALONG
THE FOOTHILLS. WILL BUMP UP POPS FOR THIS MORNING. EXPECT IT REMAIN
MOSTLY CLOUDY TODAY DUE TO THE MOIST UPSLOPE FLOW. THIS WILL KEEP
HIGHS IN THE 50S. AIRMASS OVER THE HIGHER TERRAIN WILL BECOME
UNSTABLE THIS AFTERNOON WITH CAPES UP TO 500 J/KG. OVER NORTHEAST
COLORADO...IT WILL BE STABLE BECAUSE OF THE COOL LOW LEVELS.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE HIGHER
TERRAIN THIS AFTERNOON WHERE IT BECOMES UNSTABLE.

LARGE UPPER LEVEL LOW OFF THE PACIFIC COAST WILL MOVE INLAND TODAY
AND THEN INTO THE GREAT BASIN TONIGHT. AS IT MOVES INTO THE GREAT
BASIN...THE FLOW ALOFT OVER EASTERN COLORADO WILL BECOME DIFFLUENT.
AT THE SURFACE...LOW PRESSURE WILL DEEPEN OVER THE GREAT BASIN AND
HIGH PRESSURE WILL STRENGTHEN OVER THE NORTHERN PLAINS. THIS WILL
CAUSE SOUTHEAST WINDS TO INCREASE ALONG THE FRONT RANGE AND EASTERN
PLAINS TONIGHT. IN ADDITION TO THIS...A STRONG SHORT WAVE ROTATING
AROUND THE UPPER LEVEL LOW WILL BE CENTERED OVER THE FOUR CORNERS BY
12Z TUESDAY.

EXPECTED THE SCATTERED SHOWERS AND STORMS TO MOVE OFF THE HIGHER
TERRAIN THIS EVENING. PRECIPITATION WILL TRANSITION TO A STRATIFORM
EVENT DUE TO THE LIFT PROVIDED BY THE UPSLOPE FLOW AND INCREASINGLY
DIFFLUENT FLOW ALOFT. ONE AREA THAT COULD RECEIVE HEAVY
PRECIPITATION TONIGHT MAY BE LARIMER COUNTY DUE TO THE STRONG
SOUTHEAST UPSLOPE FLOW. PRECIPITATION TOTALS BY 12Z TUESDAY WILL BE
AROUND HALF INCH. EXPECT A FEW AREAS TO SEE AROUND AN INCH...SUCH AS
THE FOOTHILLS OF LARIMER COUNTY. SNOW WILL FALL OVER THE MOUNTAINS
TONIGHT WITH LOCALLY UP TO 6 INCHES IN THE FAVORED AREA. SOME
UNCERTAIN HOW MUCH SNOW WILL FALL OVER PARTS OF ZONE 34 SO WILL
CONTINUE WITH THE WINTER STORM WATCH.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 402 AM MDT MON MAY 18 2015

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA ON TUE AND THEN EXIT
THE RGN BY TUE NIGHT.  QG FIELDS SHOW FAVORABLE ASCENT THRU THE AFTN
HOURS IN MOST AREAS WHICH WILL GRADUALLY WEAKEN BY TUE EVENING.  IN
THE LOWER LEVELS THE FLOW OVER NERN CO WILL BE MOSTLY SELY WHICH MAY
ALLOW FOR A DENVER CYCLONE TO FORM OVER THE PALMER DIVIDE.  IF THIS
HAPPENS THEN COULD SEE A MORE ELY COMPONENT DVLP NORTH OF DENVER TO
THE WY BORDER WHICH WOULD ENHANCE UPSLOPE FLOW ACROSS BOULDER AND
LARIMER COUNTIES.  OVERALL SHOULD SEE WIDESPREAD RAIN ACROSS LOWER
ELEVATIONS WITH SNOW LEVELS GENERALLY ABOVE 9000 FEET.  AT THIS TIME
HIGHEST THREAT FOR HEAVY SNOW APPEARS TO BE IN ZN 33 AND NRN AREAS
OF ZN 34.  RAIN AMOUNTS STILL COULD AVERAGE FROM 1 TO 1.5 INCHES
ACROSS THE PLAINS INTO THE NRN FOOTHILLS WITH LOCALLY UP TO 2 INCHES
IN SOME PLACES.  HIGHS WILL STRUGGLE TO GET ABVE 50 ACROSS MOST OF
NERN CO.

BY TUE NIGHT THE UPPER LEVEL SYSTEM WILL MOVE AWAY FM THE AREA WITH
PCPN GRADUALLY ENDING FM SW TO NE AS MID LVL DESCENT DVLPS.  ON WED
A FLAT UPPER LEVEL RIDGE WILL DVLP OVER THE AREA AS COOL SFC HIGH
PRES REMAINS OVER ERN CO.  THE AIRMASS ACROSS THE PLAINS WILL BE
STABLE WITH THE BEST INSTABILITY ACROSS THE HIGHER TERRAIN SO BEST
CHC OF SHOWERS AND A FEW TSTMS WILL BE ACROSS THE MTNS WHICH MAY
MOVE ACROSS THE FOOTHILLS AND PORTIONS OF THE URBAN CORRIDOR BY
MID TO LATE AFTN. HIGHS ON WED WILL ONLY BE IN THE LOWER TO MID
50S OVER NERN CO.

ON THU ANOTHER UPPER LEVEL TROUGH WILL MOVE INTO CALIFORNIA WITH
SWLY FLOW DEVELOPING OVER THE AREA.  AT THE SFC HIGH PRES WILL
CONTINUE TO AFFECT NERN CO WITH SELY LOW LVL FLOW.  OVERALL BELIEVE
ECMWF HAS A BETTER HANDLE ON HIGH TEMPS OVER NERN CO SO WILL KEEP
READINGS MAINLY IN THE UPPER 50S TO LOWER 60S.  AS FAS AS PCPN
CHANCES THE AIRMASS ACROSS THE PLAINS WILL REMAIN RATHER STABLE WITH
THE BEST INSTABILITY REMAINING OVER THE HIGHER TERRAIN.  THUS WILL
KEEP CHC POPS IN THE MTNS AND FOOTHILLS WITH ONLY A SLIGHT CHC OVER
THE PLAINS.

FOR THU NIGHT INTO FRI AN UPPER LEVEL LOW WILL BE OVER SRN
CALIFORNIA/WRN ARIZONA WITH INCREASING SWLY FLOW ALOFT.  BOTH THE
ECMWF AND GFS SHOW A DISTURBANCE MOVING INTO THE RGN WITH A DECENT
SHOT OF MID LVL ASCENT.  MEANWHILE SELY LOW LVL FLOW WILL CONTINUE
EAST OF THE MTNS WHICH WILL ALLOW FOR DEEPER LOW LVL MOISTURE TO
ADVECT INTO NERN CO.  OVERALL IT LOOKS LIKE THERE COULD BE ANOTHER
GOOD CHC OF MORE PCPN THU NIGHT INTO FRI.  AS FOR HIGHS FOR NOW WILL
KEEP READINGS IN THE LOWER TO MID 60S OVER NERN CO HOWEVER ABUNDANT
CLOUD COVER AND PCPN COULD KEEP READINGS IN THE 50S.

BY FRI NIGHT INTO SAT THE MAIN UPPER LEVEL TROUGH WILL MOVE INTO THE
AREA WITH SOME MORE MID LVL ASCENT.  WITH ABUNDANT MOISTURE AND
DECENT INSTABILITY IN PLACE WILL LIKELY SEE ANOTHER CHC OF
SHOWERS/TSTMS ON SAT WITH SOME SNOW IN THE MTNS.  HIGHS WILL
CONTINUE BLO NORMAL AS READINGS STAY IN THE LOWER TO MID 60S.  ON
SUN THE UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST OF THE AREA HOWEVER
THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY AROUND FOR AT
LEAST A SLIGHT CHC OF SHOWERS AND TSTMS.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 402 AM MDT MON MAY 18 2015

NORTHEAST TO EAST WINDS WILL PREVAIL TODAY BEHIND A COLD FRONT THAT
PUSHED THROUGH LAST NIGHT. THIS WILL KEEP SKIES CLOUDY TODAY.
CEILINGS THIS MORNING...THROUGH 15Z...WILL BE 500 TO 1500 FEET AND
THEN SLOWLY RISE THROUGH THE DAY. EASTERLY WINDS WILL PREVAIL TODAY
AND TONIGHT. EASTERLY GUSTS TO 25 KNOTS WILL BE POSSIBLE AFTER 21Z
TODAY AND THROUGH TONIGHT. ISOLATED SHOWERS WILL PREVAIL THROUGH 00Z
TODAY AND THEN INCREASE WITH A PERSISTENT RAIN FORMING AFTER 06Z.
CEILINGS WILL FALL BELOW 2000 FEET TONIGHT. VISIBILITY MAY FALL
BELOW 5 MILES UNDER THE HEAVIER RAINFALL.

&&

.HYDROLOGY...
ISSUED AT 402 AM MDT MON MAY 18 2015

THE HEAVIEST RAINFALL TONIGHT IS EXPECTED TO BE SOUTH OF INTERSTATE
70 AND ALSO IN THE FOOTHILLS WHERE A HALF INCH TO ONE OF RAINFALL
WILL BE POSSIBLE BY SUNRISE TUESDAY MORNING.

ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 1.5 INCHES WILL BE POSSIBLE
ON TUESDAY WITH THE MAIN FOCUS FM THE NORTHERN FOOTHILLS ACROSS
THE PLAINS. A FEW PLACES COULD SEE LOCALLY UP TO 2 INCHES. RIVER
LEVELS REMAIN HIGH DUE TO GROUND WATER FROM THE RAINS OVER THE
LAST TWO WEEKS. TEMPERATURES WILL BE COOL ENOUGH THAT SNOWMELT
WILL NOT BE A FACTOR...BUT WARM ENOUGH THAT THE MUCH OF THE
FOOTHILLS TERRAIN WILL RECEIVE SIGNIFICANT RAIN TO FLOW INTO THE
FRONT RANGE TRIBUTARIES TO THE SOUTH PLATTE. INTERESTS ALONG
NORTHERN COLORADO RIVERS... PARTICULARLY THE SOUTH PLATTE AND
OTHER LOCATIONS THAT HAVE FLOODED RECENTLY...SHOULD BE AWARE OF
THE POSSIBILITY OF RENEWED FLOODING AS EARLY AS TUESDAY IN THE
HEADWATERS AND DOWNSTREAM ON THE SOUTH PLATTE INTO NEXT WEEKEND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR COZ033-034.

&&

SHORT TERM...MEIER
LONG TERM...RPK
AVIATION...MEIER
HYDROLOGY...MEIER/RPK
Hazardous weather outlook, May 18, 4:36 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
436 AM MDT MON MAY 18 2015

COZ030>051-191045-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
436 AM MDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED RAIN SHOWERS WILL MOVE ACROSS PARTS OF NORTHEAST COLORADO
TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE
HIGHER TERRAIN THIS AFTERNOON AND SPREAD EASTWARD THIS EVENING.
WIDESPREAD RAIN WILL DEVELOP OVERNIGHT WITH SNOW IN THE MOUNTAINS
AS A PACIFIC SYSTEM NEARS COLORADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PRECIPITATION WILL CONTINUE TUESDAY AS THE NEXT WEATHER SYSTEM
MOVES ACROSS NORTH CENTRAL AND NORTHEAST COLORADO. HEAVY SNOW
WILL BE POSSIBLE IN THE MOUNTAINS ABOVE 9000 FEET. THERE MAY BE
SIGNIFICANT RAINFALL AND A RENEWED THREAT OF FLOODING ON THE
PLAINS.

WEDNESDAY AND THURSDAY WILL BE DRIER...BUT THERE WILL STILL BE A
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH
DAY. ANOTHER SYSTEM MAY AFFECT THE AREA ON FRIDAY BRINGING MORE
PRECIPITATION TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 5:41 PM MDTFlash Flood WatchBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more10 hr

Nearby

Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.